MAUDE Adverse Event Report: PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS

PHILIPS VOLCANO PIONEER PLUS PPLUS120; CATHETER FOR CROSSING TOTAL OCCLUSIONS
Model Number PPLUS120
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 10/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.(b)(6).The pioneer plus catheter has not been returned for evaluation, thus no returned product investigation was performed.
 
Event or Problem Description
It was reported that during a therapeutic peripheral procedure, while using the manufacturer's catheter, there was a grainy ultrasound image.The manufacturer's catheter was placed at the re-entry site in the distal sfa.During advancement of the needle on the second attempt, resistance was noted.Then, the non-manufacturer's re-entry wire was successfully inserted into the true lumen.However, during removal, the manufacturer's catheter can only be withdrawn together with the non-manufacturer's wire.After multiple manipulations, the occlusion could lengthen and the lower leg may have an even poorer arterial blood supply.The procedure was completed with a new device.No patient injury reported.This adverse event is being submitted out of abundance of caution.Based on the information received, it could not be determined if re-occlusion in the lower leg occurred during use of the manufacturer's catheter.
 
Additional Manufacturer Narrative
Block b5: this event is no longer reportable as stated in supplemental mdr #1 submitted on (b)(6) 2021.Block h3: the pioneer plus catheter was visually and microscopically inspected.Visual inspection found no damage that could have led to the reported failure.During functional testing, a guidewire movement test was performed using a 0.0150¿ mandrel.The mandrel passed from the distal tip to the exit port with no resistance encountered.The reported failure of removal as a system could not be confirmed.Block h6: a probable cause could not be determined since there was no damage observed that could have led to the reported failure.
 
Event or Problem Description
For clarification, there was no re-occlusion in the lower leg, or intervention, or patient injury, or status decline in the patient's health.Additionally, the returned manufacturer's device was evaluated and confirmed there was no damage observed that could have led to the device being removed as a system (no intervention).Since the reported device malfunction could not be replicated, there is no potential for harm.
 
Additional Manufacturer Narrative
Block b5: this event is no longer reportable per the additional information received.There was no lengthening of the occlusion.
 
Event or Problem Description
Initial mdr reported a re-occlusion out of abundance of caution.However, per the additional information received on 11/15/2021, the occlusion did not lengthen.Therefore, this event is no longer reportable.

Brand Name
PIONEER PLUS PPLUS120
Common Device Name
CATHETER FOR CROSSING TOTAL OCCLUSIONS
Manufacturer (Section D)
PHILIPS VOLCANO
3721 valley centre drive
#500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone & business par
b37
alajuela
CS  
Manufacturer Contact
in young rock
3721 valley centre drive
#500
san diego, CA 92130
MDR Report Key12784312
Report Number3008363989-2021-00024
Device Sequence Number5155803
Product Code PDU
UDI-Device Identifier00845225002565
UDI-Public(01)00845225002565(11)210322(17)230322(10)5118873
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K162418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2023
Device Model NumberPPLUS120
Device Catalogue Number400-0200.246
Device Lot Number5118873
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer11/15/2021
11/25/2021
Initial Report FDA Received Date11/10/2021
Supplement Report FDA Received Date11/30/2021
12/14/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK MFG AND SIZE: GUIDEWIRE.; UNK MFG AND SIZE: INTRODUCER SHEATH.; UNK MFG AND SIZE: RE-ENTRY WIRE.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown